MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE
Model Number DBEC-125
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chest Pain (1776); Perforation of Vessels (2135)
Date of Event 08/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the reported device was not returned for analysis.Based on the information received, the cause of the reported event could not be conclusively determined.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.The diamondback 360 coronary orbital atherectomy device instructions for use states that perforation is a possible adverse event which can occur with use of the diamondback 360 coronary orbital atherectomy device.(b)(4).
 
Event or Problem Description
A diamondback coronary orbital atherectomy device (oad) was selected for treatment of a lesion in the left circumflex coronary artery (lcx).The vessel was occluded with grafts, and there was no flow initially through the vessel.Wiring of the vessel was challenging and done with two non-csi guide wires.A wire exchange was performed, and the oad was placed at the lesion.On the first treatment, the oad made a stalling noise, but did not stop spinning.During the second oad treatment, the patient presented with chest pain.Imaging revealed that flow had not improved.The oad was removed, and imaging then showed a perforation in the proximal lcx.Balloon angioplasty and stenting was performed.In the opinion of the physician, the initial non-csi guide wires created or lifted a dissection flap, and the oad exacerbated the dissection into a perforation.Following the procedure, the patient was stable and the vessel exhibited adequate flow.

Brand Name
DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM
Common Device Name
CORONARY ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul, mn
MDR Report Key10455424
Report Number3004742232-2020-00260
Device Sequence Number3960615
Product Code MCX
UDI-Device Identifier10852528005787
UDI-Public(01)10852528005787(17)220228(10)313840
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberDBEC-125
Device Catalogue Number70058-13
Device Lot Number313840
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2020
Initial Report FDA Received Date08/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient Weight77